Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 87, NWS Jackson, MS

March 30, 2016Madison Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Mar 30, 2016, 9:47 AM CDT for Madison Parish, Louisiana. It took effect at Apr 1, 2016, 1:00 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 9:47 AM CDT (14:47 UTC)
In effect from
Apr 1, 2016, 1:00 AM CDT
Expired
Apr 1, 2016, 4:00 PM CDT
In force
15 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tensas River at Tendal (TDGL1). The gauge peaked at 22.76 ft at Apr 1, 2016, 1:00 AM CDT.

actionminormoderatemajor2022242603/3003/3104/0104/02
Action stage
24 ft
Minor stage
25 ft
Moderate stage
26 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

245 
WGUS44 KJAN 301447
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
947 AM CDT WED MAR 30 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Louisiana... 

  Tensas River At Tendal affecting Madison Parish


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC065-312047-
/O.NEW.KJAN.FL.W.0087.160401T0600Z-160401T2100Z/
/TDGL1.1.ER.160401T0600Z.160401T0600Z.160401T0600Z.NO/
947 AM CDT WED MAR 30 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tensas River At Tendal
* from late Thursday night to Friday afternoon.
* At  8:30 AM Wednesday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Heavy rainfall is expected this afternoon and evening. 
  The river is expected to rise to near flood stage early Friday 
  morning.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tensas River 
Tendal         25  21.2 Wed 08 AM  22.9  24.8  24.2  25.0 01 AM 04/01


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$
2 follow-up statements
849 
WGUS84 KJAN 310304
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1004 PM CDT WED MAR 30 2016


...The Flood Warning continues for the following rivers in 
Louisiana..

  Tensas River At Tendal affecting Madison Parish 
  Tensas River Near Newlight affecting Tensas Parish 
  Tensas River At Clayton affecting Catahoula...Concordia and Tensas
  Parishes 
  Bayou Macon Near Como affecting Franklin Parish 
  Boeuf River Near Alto affecting Richland Parish 
  Boeuf River Near Fort Necessity affecting Franklin Parish 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

LAC065-010904-
/O.CON.KJAN.FL.W.0087.160401T0600Z-160401T2100Z/
/TDGL1.1.ER.160401T0600Z.160401T0600Z.160401T0600Z.NO/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Tensas River At Tendal
* from late Thursday night to Friday afternoon.
* At  8:30 PM Wednesday the stage was 20.9 feet.
* Flood stage is 25.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight. 
  The river is expected to rise to near flood stage early Friday
  morning.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tensas River 
Tendal         25  20.9 Wed 08 PM  21.8  24.8  24.2  25.0 01 AM 04/01


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$

LAC107-010903-
/O.CON.KJAN.FL.W.0076.000000T0000Z-000000T0000Z/
/NLGL1.2.ER.160319T1213Z.160401T0600Z.000000T0000Z.NO/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Tensas River Near Newlight
* until further notice.
* At  8:13 PM Wednesday the stage was 56.8 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 55.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight.
  The river will continue rising to near 57.5 feet by early Friday
  morning.
* Impact...At 58.0 feet...Approximately 42,500 acres of farm and 
  agricultural land are underwater.
* Impact...At 57.0 feet...Water is in a building on the south side of 
  river at Newlight. Approximately 33,000 acres of farm and 
  agricultural land are underwater.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tensas River 
Newlight       55  56.8 Wed 08 PM  57.2  57.5  57.3  57.5 01 AM 04/01


&&


LAT...LON 3194 9165 3200 9156 3224 9148 3224 9127
      3198 9141 3189 9150             



$$

LAC025-029-107-010903-
/O.CON.KJAN.FL.W.0077.000000T0000Z-000000T0000Z/
/CYNL1.1.ER.160323T0300Z.160401T0600Z.000000T0000Z.NO/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Tensas River At Clayton
* until further notice.
* At  8:00 PM Wednesday the stage was 55.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 55.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight.
  The river will continue rising to near 56.0 feet by early 
  Friday morning.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tensas River 
Clayton        55  55.6 Wed 08 PM  55.7  56.0  55.9  56.0 01 AM 04/01


&&


LAT...LON 3173 9174 3180 9164 3194 9165 3189 9150
      3170 9151 3160 9170             



$$

LAC041-010903-
/O.CON.KJAN.FL.W.0078.000000T0000Z-000000T0000Z/
/COGL1.1.ER.160317T1500Z.160401T0600Z.000000T0000Z.UU/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Bayou Macon Near Como
* until further notice.
* At  8:00 PM Wednesday the stage was 62.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 62.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight.
  The river will continue rising to near 63.5 feet by Saturday morning.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Bayou Macon River 
Como           62  62.3 Wed 08 PM  62.7  63.5  63.3  63.5 07 AM 04/02


&&


LAT...LON 3201 9170 3240 9157 3240 9143 3225 9148
      3201 9155 3194 9165             



$$

LAC083-010903-
/O.CON.KJAN.FL.W.0036.000000T0000Z-000000T0000Z/
/ALGL1.3.ER.160310T0413Z.160311T2100Z.000000T0000Z.NR/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Boeuf River Near Alto
* until further notice.
* At  8:00 PM Wednesday the stage was 26.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight.
  The river will continue rising to near 27.0 feet by tomorrow evening.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Boeuf River 
Alto           25  26.3 Wed 08 PM  26.7  26.8  26.4  27.0 07 PM 03/31


&&


LAT...LON 3212 9202 3233 9206 3265 9177 3259 9162
      3230 9185 3218 9184             



$$

LAC041-010903-
/O.CON.KJAN.FL.W.0037.000000T0000Z-000000T0000Z/
/NECL1.3.ER.160310T1839Z.160401T1800Z.000000T0000Z.NR/
1004 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Boeuf River Near Fort Necessity
* until further notice.
* At  8:00 PM Wednesday the stage was 60.7 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 50.0 feet.
* Forecast...Heavy rainfall is expected this evening to overnight.
  The river will continue rising to near 61.5 feet by early Friday
  afternoon.
* Impact...At 61.5 feet...Additional homes and roadways are 
  threatened in the backwater areas of Turkey Creek and along the 
  Boeuf River.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Boeuf River 
Fort Necessity 50  60.7 Wed 08 PM  60.9  61.4  61.3  61.5 01 PM 04/01


&&


LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
      3218 9184 3195 9179             



$$
290 
WGUS84 KJAN 311431
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
931 AM CDT THU MAR 31 2016


...The Flood Warning is cancelled for the following rivers 
in Louisiana...
 
  Tensas River At Tendal affecting Madison Parish


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC065-311501-
/O.CAN.KJAN.FL.W.0087.000000T0000Z-160401T2100Z/
/TDGL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CDT THU MAR 31 2016

The Flood Warning is cancelled for
  The Tensas River At Tendal.
* At  8:30 AM Thursday the stage was 21.7 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage at 23.3 feet 
  early tomorrow afternoon.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tensas River 
Tendal         25  21.7 Thu 08 AM  23.2  23.1  22.3    


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 30, 4:35 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Mar 30, 4:35 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
435 AM CDT WED MAR 30 2016

...FLOODING AND SEVERE WEATHER POTENTIAL INCREASING FOR LATE TODAY
INTO THURSDAY...

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THE PRIMARY CONCERN
WILL BE A COMPLEX STORM SYSTEM WITH A FLOOD AND SEVERE WEATHER RISK
FOR THE PERIOD. LATEST SATELLITE IMAGERY SHOWED A LARGE UPPER TROUGH
OVER THE WESTERN US WITH AN ASSOCIATED CLOSED LOW NEAR THE FOUR
CORNERS REGION. MODELS CONTINUE TO SHOW AN UPPER TROUGH CONTINUING TO
DEEPEN OVER THE WESTERN CONUS. IT WILL SEND AN UPPER JET WITH BROAD
DIVERGENCE OVER THE REGION FOR THE PERIOD. A SERIES OF DISTURBANCES
WILL BRING MULTIPLE ROUNDS OF CONVECTION FROM THIS AFTERNOON THROUGH
THURSDAY NIGHT. MODELS HINT THAT FOR TODAY WINDS MAY COME CLOSE TO
WIND ADVISORY CRITERIA IN THE NORTHWEST DELTA FOR THIS AFTERNOON INTO
THIS EVENING. PUT IN SOME GUSTY WINDS IN THAT AREA. OTHERWISE WILL
LOOK AT THE PARAMETER FOR SEVERE AND FLOODING ISSUES.

SEVERE RISK...THE MODELS HAVE SLOWED DOWN THE TIMING OF THE
CONVECTION CROSSING THE CWA FOR TODAY WITH THE LOW LEVEL CAP IN
PLACE TO LIMIT SEVERE POTENTIAL UNTIL THIS EVENING. MODEL SOUNDINGS
LOOK RATHER INTENSE WITH SOME IMPRESSIVE LOW LEVEL HODOGRAPHS FOR
THE OVERNIGHT HOURS INTO EARLY THURSDAY. STRONG LOW LEVEL JET WILL
AID IN BRINGING MID TO UPPER 60S DEWPOINTS INTO THE CWA ALONG WITH
STRONG CONVECTION. STRONG TORNADO PARAMETERS ARE SHOWING 4 PLUS
VALUES ACROSS THE REGION FOR TONIGHT INTO THURSDAY MORNING. LOW
LEVEL SHEAR WILL BE ON THE STRONG SIDE. SPC HAS PUT PORTIONS OF THE
WESTERN AREA INTO THE ENHANCED RISK FOR TONIGHT. MIXED LAYER
INSTABILITY WILL BE SUFFICIENT ENOUGH FOR THE RISK OF TORNADOES,
DAMAGING WINDS, AND A LOWER END HAIL RISK. SO WILL ADD A SIGNIFICANT
RISK TO THE HWO FOR A FEW TORNADOES COULD BE STRONG FOR TONIGHT WHICH
WILL MATCH WELL WITH THE HATCHED AREA PER DAY 1 SPC OUTLOOK. SOME OF
THE HIRES GUIDANCE SHOWED AN INTENSE LINE CROSSING THE AREA AFTER
MIDNIGHT NORTH OF INTERSTATE 20. A BRIEF LULL IN THE ACTIVITY WILL BE
POSSIBLE FOR THURSDAY MORNING. THE SECOND ROUND OF STORMS IS EXPECTED
FOR THURSDAY AFTERNOON AND EVENING WITH THE AID OF THE MID TO UPPER
LEVEL JET DYNAMICS. THERE WILL BE MUCH BETTER INSTABILITY FOR
THURSDAY AFTERNOON AND EVENING. MODELS HAVE INCREASED THE SHEAR IN
THE LOW LEVELS WITH THE 00Z RUN FOR INCREASED TORNADO POTENTIAL. SPC
HAS PUT THE REGION UNDER AN ENHANCED RISK WITH THE ADDED RISK OF
TORNADOES. SO HAVE ADDED THE TORNADO RISK TO THE HWO FOR THURSDAY
INTO THURSDAY NIGHT WITH THE COLD FRONT COMING THROUGH. MODEL
SOUNDINGS SHOWS THAT THE FLOW WILL BECOME UNIDIRECTIONAL AS WE PUSH
INTO THURSDAY NIGHT...EVENTUALLY ENDING THE TORNADO RISK.

FLOOD RISK...FOR TONIGHT A STRONG LOW LEVEL JET WILL FEED RICH THETA
E RIDGE AIR INTO THE REGION WITH SOUTHERLY LOW LEVEL WINDS AROUND 50-
60 KNOTS. PWATS WILL BE APPROACHING 2 INCHES WITH STRONG UPPER
DIVERGENCE OVER THE CWA. MODELS CONTINUE TO SHOW MULTIPLE ROUNDS OF
HEAVY CONVECTION MOVING OVER THE REGION FOR MAINLY TONIGHT INTO
THURSDAY NIGHT. GIVEN THE SIGNIFICANT FLOODING THAT OCCURRED EARLIER
THIS MONTH OVER MUCH OF THE ARKLAMISS DELTA, THE GROUND IS QUITE
SATURATED. IN FACT, LARGE AREAS OF STANDING WATER REMAIN OUTSIDE OF
ONGOING RIVER FLOODING AREAS. MODELS CONTINUE TO SHOW AROUND 2 TO 5
INCH AMOUNTS OVER THE CWA. LATEST HI-RES MODELS CONTINUE TO SHOW
OVER 6 INCH AMOUNTS POSSIBLE.  GIVEN ANTECEDENT CONDITIONS AND THE
EXPECTATION FOR MULTIPLE INCHES OF RAIN, THE FLASH FLOOD THREAT IS
ELEVATED ACROSS THE MAJORITY OF THE AREA AND PARTICULARLY ACROSS THE
DELTA. A SIGNIFICANT THREAT MAY NEED TO BE INTRODUCED IN FUTURE
FORECAST PACKAGES IF CONFIDENCE CONTINUES TO INCREASE IN HIGHER END
RAINFALL TOTALS. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR MUCH OF
THE NORTHERN AND WESTERN PORTIONS OF THE AREA AND MAY HAVE TO BE
EXPANDED AT A LATER TIME./17/

.LONG TERM...FRIDAY THROUGH TUESDAY...CONVECTION ONGOING AT THE
START OF THE PERIOD SHOULD BE MAKING ITS WAY TO THE SOUTHEASTERN
PART OF THE FORECAST AREA AS THE SFC FRONT PUSHES ITS WAY INTO THE
DELTA REGION. WHILE CONVECTION MAY NOT BE THE STRONGEST OF THE
NIGHT...THERE DOES REMAIN SOME SMALL POTENTIAL FOR STRONG/SEVERE
STORMS EARLY BEFORE THE FRONT COMPLETELY MOVES THROUGH THE REGION.
INSTABILITY PER THE ECMWF LOOKS SUFFICIENT AS MUCAPE WILL BE AROUND
800J/KG AND SBCAPE WILL BE AROUND 400J/KG. WHILE LOWER LEVEL SHEAR
DOESNT LOOK IMPRESSIVE FOR TORNADOES...THERE REMAINS DECENT DEEP
LAYER SHEAR OF AROUND 40-50KTS. LAPSE RATES REMAIN SOLID WITH MID-
LEVEL LAPSE RATES AROUND 7.5C/KM AND VERTICAL TOTALS AROUND
28C...WHICH MAY RESULT IN A HAIL AND SOME WIND THREAT VERY EARLY IN
THE PERIOD FOR A FEW HOURS. THIS THREAT WILL SHIFT SOUTH AND EAST AS
THE FRONT MAKES ITS SLOW TREK THAT WAY. HOWEVER MODELS CONTINUE TO
SLOW THE FRONT/STALL IT JUST SOUTH OF MY CWA THROUGH FRIDAY. THE
ECMWF HAS IT MUCH CLOSER TO MY CWA WHILE THE GFS IS FASTER IN MOVING
IT COMPLETELY THROUGH. IT ISN'T UNTIL A SFC LOW DEVELOPS AND RIDES
NORTHEAST ALONG IT ACROSS SOUTHERN LA/MS/AL THAT IT BEGINS TO PUSH
FURTHER EAST LATER FRIDAY INTO FRIDAY EVENING. THIS WILL KEEP SOME
RAIN/STORMS CHANCES IN MY SOUTHEAST THROUGH THE EARLY PARTS OF
FRIDAY...BUT MOST OF THIS SHOULD BE POST FRONTAL BEYOND THE EARLY
MORNING HOURS. CURRENT DAY 3 SPC OUTLOOK PUTS A VERY SMALL PART OF MY
SOUTHEAST IN A SLIGHT RISK FOR THIS STORM POTENTIAL NOTED ABOVE.
GIVEN HOW ACTIVE THE AREA WILL BE IN THE SHORT TERM...WILL HOLD OFF
ON MENTIONING THIS IN THE HWO/GRAPHICS AT THIS TIME AND WILL
REEVALUATE ADDING IT IF THESE TRENDS CONTINUE.

THE FRONT FINALLY PUSHES FURTHER SOUTH INTO THE GULF SATURDAY AND
THE UPPER TROUGH WILL PUSH THROUGH. HIGH PRESSURE AT THE SFC WILL
PREVAIL THROUGH THE REMAINDER OF THE PERIOD. MODELS DIFFER IN HOW
THE UPPER LEVEL PATTERN WILL BE BETWEEN RIDGING PER THE GFS AND SOME
COMBO OF ZONAL/NORTHWEST FLOW PER THE ECMWF BUT OVERALL NO MAJOR
WEATHER SYSTEMS LOOK TO MOVE THROUGH OUR AREA FOR THE REMAINDER OF
THE PERIOD. THIS WILL LEAD TO DRY WEATHER(WHICH WILL COME AS A HAPPY
BREAK FOR MANY). TEMPERATURES WILL BE VERY PLEASANT WITH HIGHS
MOSTLY IN THE 70S AND LOWS IN THE MID TO UPPER 40S/LOWER 50S. /28/

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO GRADUALLY CHANGE TO MVFR
CONDITIONS FROM WEST TO EAST FROM EARLY THIS MORNING THROUGH LATE
TONIGHT AS CLOUD CEILINGS LOWER IN ADVANCE OF AN INCOMING WEATHER
DISTURBANCE. EXPECT RAIN AND STORMS TO COME IN LATE TODAY INTO
TONIGHT...AT WHICH POINT IFR CONDITIONS WILL BECOME
COMMON...ALTHOUGH WITH TYPICAL AVIATION DANGERS FROM POWERFUL
SPRINGTIME STORMS. MAY GET A LOW STRATUS AND FOG COMBO FOR KHBG.
WINDS WILL BE GUSTY FROM THE SOUTH FOR TODAY./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  66  79  58 /  44  86  96  82
MERIDIAN      78  64  78  58 /  28  75  95  83
VICKSBURG     78  68  79  55 /  60  90  94  67
HATTIESBURG   78  67  81  63 /  30  71  91  77
NATCHEZ       78  68  79  58 /  57  82  98  71
GREENVILLE    76  65  78  52 /  73 100  92  56
GREENWOOD     77  65  79  52 /  61 100  92  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     EVENING FOR MSZ018-019-025>042-047.

LA...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     EVENING FOR LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     EVENING FOR ARZ074-075.

&&

17/28
Hazardous weather outlook, Mar 30, 6:10 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT WED MAR 30 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-311115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
610 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

MULTIPLE ROUNDS OF STORMS WITH VERY HEAVY RAINFALL AND THE POTENTIAL
FOR ADDITIONAL FLOODING TO THE AREA THROUGH THURSDAY NIGHT.
THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER THE
ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FOR TONIGHT. LARGE HAIL...DAMAGING
WIND GUSTS...AND TORNADOES WILL BE POSSIBLE DURING THIS TIME. A FEW
TORNADOES MAY BE STRONG.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM TOTAL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE EXPECTED. THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER
THE ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL
BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY NIGHT.

LAZ024-026-MSZ028>033-037>039-311115-
CATAHOULA-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
610 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

MULTIPLE ROUNDS OF STORMS WITH VERY HEAVY RAINFALL AND THE POTENTIAL
FOR ADDITIONAL FLOODING TO THE AREA THROUGH THURSDAY NIGHT.
THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER THE
ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FOR TONIGHT. LARGE HAIL...DAMAGING
WIND GUSTS...AND TORNADOES WILL BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM TOTAL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE EXPECTED. THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER
THE ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL
BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY NIGHT.

MSZ043>046-048>051-053>055-059>062-311115-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
610 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

MULTIPLE ROUNDS OF STORMS WITH VERY HEAVY RAINFALL AND THE POTENTIAL
FOR ADDITIONAL FLOODING TO THE AREA THROUGH THURSDAY NIGHT.
THEREFORE. AN LIMITED THREAT FOR FLOODING EXISTS OVER THE ARKLAMISS
TONIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FOR TONIGHT. LARGE HAIL...DAMAGING
WIND GUSTS...AND TORNADOES WILL BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STORM TOTAL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE EXPECTED. THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER
THE ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL
BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
D

MSZ052-056>058-063>066-072>074-311115-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
610 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

MULTIPLE ROUNDS OF STORMS WITH VERY HEAVY RAINFALL AND THE POTENTIAL
FOR ADDITIONAL FLOODING TO THE AREA THROUGH THURSDAY NIGHT.
THEREFORE...AN LIMITED THREAT FOR FLOODING EXISTS OVER THE ARKLAMISS
TONIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FOR TONIGHT. LARGE HAIL...DAMAGING
WIND GUSTS...AND TORNADOES WILL BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORM TOTAL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE EXPECTED. THEREFORE...AN ELEVATED THREAT FOR FLOODING EXISTS OVER
THE ARKLAMISS TONIGHT THROUGH THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL
BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

FLOODING IS POSSIBLE FOR PORTIONS OF NORTHEAST
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF
WEST CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...PORTIONS
OF NORTHEAST LOUISIANA...AND ALL OF SOUTH CENTRAL MISSISSIPPI
ON THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY NIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:40 PM CDTSpecial Weather StatementJANCatahoula35 min

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.